Alert archive / Florida / Small Craft Advisories in 2024

Small Craft Advisory 21, NWS Tampa Bay, FL

April 11, 2024

NWS Tampa Bay, FL issued this small craft advisory at Apr 11, 2024, 3:49 AM EDT. It took effect at Apr 11, 2024, 1:56 PM EDT. It was in force for 30 hr.

The area

The counties it named.

The facts

Issued
Apr 11, 2024, 3:49 AM EDT (07:49 UTC)
In effect from
Apr 11, 2024, 1:56 PM EDT
Expired
Apr 12, 2024, 8:00 PM EDT
In force
30 hr
Issued by
NWS Tampa Bay, FL

The text

As transmitted.

342 
WHUS72 KTBW 110749
MWWTBW

URGENT - MARINE WEATHER MESSAGE
National Weather Service Tampa Bay Ruskin FL
349 AM EDT Thu Apr 11 2024

GMZ830-850-853-870-873-121200-
/O.UPG.KTBW.SC.Y.0020.000000T0000Z-240412T0000Z/
/O.NEW.KTBW.GL.W.0002.240411T0749Z-240412T0000Z/
/O.NEW.KTBW.SC.Y.0021.240412T0000Z-240412T1200Z/
Tampa Bay waters-
Coastal waters from Tarpon Springs to Suwannee River FL out 20 NM-
Coastal waters from Englewood to Tarpon Springs FL out 20 NM-
Waters from Tarpon Springs to Suwannee River FL out 20 to 60 NM-
Waters from Englewood to Tarpon Springs FL out 20 to 60 NM-
349 AM EDT Thu Apr 11 2024

...GALE WARNING IN EFFECT UNTIL 8 PM EDT THIS EVENING...
...SMALL CRAFT ADVISORY IN EFFECT FROM 8 PM THIS EVENING TO 8 AM
EDT FRIDAY...

* WHAT...For the Gale Warning, southwest winds 20 to 30 kt with 
  gusts up to 40 kt and seas 6 to 9 ft. For the Small Craft 
  Advisory, northwest winds 15 to 20 kt with gusts up to 30 kt 
  and seas 5 to 8 ft expected.

* WHERE...Tampa Bay waters, Coastal waters from Tarpon Springs 
  to Suwannee River FL out 20 NM, Coastal waters from Englewood 
  to Tarpon Springs FL out 20 NM, Waters from Tarpon Springs to 
  Suwannee River FL out 20 to 60 NM and Waters from Englewood to 
  Tarpon Springs FL out 20 to 60 NM.

* WHEN...For the Gale Warning, until 8 PM EDT this evening. For 
  the Small Craft Advisory, from 8 PM this evening to 8 AM EDT 
  Friday.

* IMPACTS...Strong winds will cause hazardous seas which could
  capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should alter plans to avoid these hazardous conditions.
Remain in port, seek safe harbor, alter course, and/or secure the
vessel for severe conditions.

&&

$$

GMZ836-856-876-121200-
/O.EXT.KTBW.SC.Y.0020.000000T0000Z-240412T1200Z/
Charlotte Harbor and Pine Island Sound-
Coastal waters from Bonita Beach to Englewood FL out 20 NM-
Waters from Bonita Beach to Englewood FL out 20 to 60 NM-
349 AM EDT Thu Apr 11 2024

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 8 AM EDT FRIDAY...

* WHAT...Southwest winds 15 to 25 kt with gusts up to 30 kt and 
  seas 4 to 7 ft.

* WHERE...Charlotte Harbor and Pine Island Sound, Coastal waters 
  from Bonita Beach to Englewood FL out 20 NM and Waters from 
  Bonita Beach to Englewood FL out 20 to 60 NM.

* WHEN...Until 8 AM EDT Friday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
2 follow-up statements
162 
WHUS72 KTBW 111756
MWWTBW

URGENT - MARINE WEATHER MESSAGE
National Weather Service Tampa Bay Ruskin FL
156 PM EDT Thu Apr 11 2024

GMZ830-850-853-870-873-120200-
/O.CAN.KTBW.GL.W.0002.000000T0000Z-240412T0000Z/
/O.EXT.KTBW.SC.Y.0021.240411T1756Z-240412T1200Z/
Tampa Bay waters-
Coastal waters from Tarpon Springs to Suwannee River FL out 20 NM-
Coastal waters from Englewood to Tarpon Springs FL out 20 NM-
Waters from Tarpon Springs to Suwannee River FL out 20 to 60 NM-
Waters from Englewood to Tarpon Springs FL out 20 to 60 NM-
156 PM EDT Thu Apr 11 2024

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 8 AM EDT FRIDAY...
...GALE WARNING IS CANCELLED...

* WHAT...West winds 15 to 25 kt with gusts up to 30 kt and seas 7
  to 10 ft.

* WHERE...Tampa Bay waters, Coastal waters from Tarpon Springs 
  to Suwannee River FL out 20 NM, Coastal waters from Englewood 
  to Tarpon Springs FL out 20 NM, Waters from Tarpon Springs to 
  Suwannee River FL out 20 to 60 NM and Waters from Englewood to 
  Tarpon Springs FL out 20 to 60 NM.

* WHEN...Until 8 AM EDT Friday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

GMZ836-856-876-120200-
/O.CON.KTBW.SC.Y.0020.000000T0000Z-240412T1200Z/
Charlotte Harbor and Pine Island Sound-
Coastal waters from Bonita Beach to Englewood FL out 20 NM-
Waters from Bonita Beach to Englewood FL out 20 to 60 NM-
156 PM EDT Thu Apr 11 2024

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 AM EDT FRIDAY...

* WHAT...West winds 15 to 25 kt with gusts up to 30 kt and seas 5
  to 8 ft.

* WHERE...Charlotte Harbor and Pine Island Sound, Coastal waters 
  from Bonita Beach to Englewood FL out 20 NM and Waters from 
  Bonita Beach to Englewood FL out 20 to 60 NM.

* WHEN...Until 8 AM EDT Friday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
205 
WHUS72 KTBW 120734
MWWTBW

URGENT - MARINE WEATHER MESSAGE
National Weather Service Tampa Bay Ruskin FL
334 AM EDT Fri Apr 12 2024

GMZ830-850-853-870-873-130000-
/O.EXT.KTBW.SC.Y.0021.000000T0000Z-240413T0000Z/
Tampa Bay waters-
Coastal waters from Tarpon Springs to Suwannee River FL out 20 NM-
Coastal waters from Englewood to Tarpon Springs FL out 20 NM-
Waters from Tarpon Springs to Suwannee River FL out 20 to 60 NM-
Waters from Englewood to Tarpon Springs FL out 20 to 60 NM-
334 AM EDT Fri Apr 12 2024

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 8 PM EDT THIS
EVENING...

* WHAT...West winds 15 to 25 kt with gusts up to 30 kt and seas 
  7 to 10 ft.

* WHERE...Tampa Bay waters, Coastal waters from Tarpon Springs 
  to Suwannee River FL out 20 NM, Coastal waters from Englewood 
  to Tarpon Springs FL out 20 NM, Waters from Tarpon Springs to 
  Suwannee River FL out 20 to 60 NM and Waters from Englewood to 
  Tarpon Springs FL out 20 to 60 NM.

* WHEN...Until 8 PM EDT this evening.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

GMZ836-856-876-130000-
/O.EXT.KTBW.SC.Y.0020.000000T0000Z-240413T0000Z/
Charlotte Harbor and Pine Island Sound-
Coastal waters from Bonita Beach to Englewood FL out 20 NM-
Waters from Bonita Beach to Englewood FL out 20 to 60 NM-
334 AM EDT Fri Apr 12 2024

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 8 PM EDT THIS
EVENING...

* WHAT...West winds 15 to 25 kt with gusts up to 30 kt and seas 
  5 to 8 ft.

* WHERE...Charlotte Harbor and Pine Island Sound, Coastal waters 
  from Bonita Beach to Englewood FL out 20 NM and Waters from 
  Bonita Beach to Englewood FL out 20 to 60 NM.

* WHEN...Until 8 PM EDT this evening.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tampa Bay, FL wrote its last area forecast discussion before this small craft advisory went out at Apr 11, 1:48 AM EDT, 2 hours 1 minute earlier.

Area forecast discussion, Apr 11, 1:48 AM EDT, 2 hours 1 minute before
Area Forecast Discussion
National Weather Service Tampa Bay Ruskin FL
148 AM EDT Thu Apr 11 2024

...New AVIATION...

.AVIATION...
(06Z TAFS)
Issued at 147 AM EDT Thu Apr 11 2024

Ahead of an approaching cold front, a strong gradient favors gusty
winds through the day. Episodic bouts of wind shear are also
possible, especially through sunrise where less wind is mixing down
to the surface. A line of thunderstorms is then forecast to move
through the region later this afternoon, with a window for impacts
timed out and being highlighted in TAFs. With strong winds already,
it is not much of a stretch to see some pretty strong winds mix down
as these storms move through, as well as a short-lived window for
IFR with passing storms. Rapid improvement in conditions is expected
as the storms and associated cold front clears out. No major
concerns thereafter are expected.

&&

.PRELIMINARY POINT TEMPS/POPS...
TPA  82  64  77  61 /  80   0   0   0
FMY  86  66  83  59 /  50  10   0   0
GIF  87  60  81  56 /  90  10   0   0
SRQ  85  64  80  61 /  80  10   0   0
BKV  83  56  78  51 /  90   0   0   0
SPG  80  66  77  65 /  80   0   0   0

&&

.TBW WATCHES/WARNINGS/ADVISORIES...
FL...Wind Advisory from 8 AM this morning to 8 PM EDT this evening
     for Coastal Charlotte-Coastal Citrus-Coastal Hernando-
     Coastal Hillsborough-Coastal Lee-Coastal Levy-Coastal
     Manatee-Coastal Pasco-Coastal Sarasota-DeSoto-Hardee-
     Highlands-Inland Charlotte-Inland Citrus-Inland Hernando-
     Inland Hillsborough-Inland Lee-Inland Levy-Inland Manatee-
     Inland Pasco-Inland Sarasota-Pinellas-Polk-Sumter.

     Coastal Flood Watch through this evening for Coastal Citrus-
     Coastal Hernando-Coastal Hillsborough-Coastal Levy-Coastal
     Manatee-Coastal Pasco-Coastal Sarasota-Pinellas.

     High Rip Current Risk through Saturday morning for Coastal
     Charlotte-Coastal Hillsborough-Coastal Lee-Coastal Manatee-
     Coastal Sarasota-Pinellas.

Gulf waters...Small Craft Advisory until 8 PM EDT this evening for Charlotte
     Harbor and Pine Island Sound-Coastal waters from Bonita
     Beach to Englewood FL out 20 NM-Coastal waters from
     Englewood to Tarpon Springs FL out 20 NM-Coastal waters
     from Tarpon Springs to Suwannee River FL out 20 NM-Tampa
     Bay waters-Waters from Bonita Beach to Englewood FL out 20
     to 60 NM-Waters from Englewood to Tarpon Springs FL out 20
     to 60 NM-Waters from Tarpon Springs to Suwannee River FL
     out 20 to 60 NM.

&&

Flannery

The office that day

Everything else NWS Tampa Bay, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 11, 3:49 AM EDTGale WarningTBW10 hr
Apr 11, 3:55 AM EDTCoastal Flood WarningTBWCitrus, Hernando, Hillsborough, Levy, Manatee, Pasco and 2 more16 hr
Apr 11, 3:55 AM EDTCoastal Flood AdvisoryTBWCharlotte, Lee16 hr
Apr 11, 3:55 AM EDTHigh Surf AdvisoryTBWCharlotte, Hillsborough, Lee, Manatee, Pinellas, Sarasota40 hr
Apr 11, 9:26 AM EDTSpecial Weather StatementTBWLevy34 min
Apr 11, 9:28 AM EDTRiver Flood WarningTBWHillsborough13 hr
Apr 11, 9:53 AM EDTSevere Thunderstorm WarningTBWLevy22 min
Apr 11, 10:17 AM EDTSpecial Marine WarningTBW43 min
Apr 11, 10:58 AM EDTSpecial Marine WarningTBW32 min
Apr 11, 11:01 AM EDTSevere Thunderstorm WarningTBWCitrus, Hernando29 min
Apr 11, 11:18 AM EDTSpecial Marine WarningTBW27 min
Apr 11, 11:29 AM EDTSevere Thunderstorm WarningTBWCitrus, Hernando, Levy, Sumter31 min
Apr 11, 11:30 AM EDTSpecial Marine WarningTBW30 min
Apr 11, 11:47 AM EDTSevere Thunderstorm WarningTBWCitrus, Hernando, Hillsborough, Pasco, Pinellas, Sumter43 min
Apr 11, 11:54 AM EDTSpecial Marine WarningTBW66 min
Apr 11, 12:07 PM EDTTornado WarningTBWPasco23 min
Apr 11, 12:16 PM EDTTornado WarningTBWPinellas29 min
Apr 11, 12:30 PM EDTSevere Thunderstorm WarningTBWCitrus, Hernando, Hillsborough, Manatee, Pasco, Pinellas and 2 more45 min
Apr 11, 12:48 PM EDTTornado WarningTBWHillsborough12 min
Apr 11, 12:56 PM EDTTornado Warning Tornado observedTBWHillsborough19 min
Apr 11, 1:00 PM EDTSpecial Marine WarningTBW45 min
Apr 11, 1:16 PM EDTSevere Thunderstorm WarningTBWHillsborough, Manatee, Pasco, Pinellas, Polk44 min
Apr 11, 1:58 PM EDTSpecial Weather StatementTBWHardee, Manatee, Polk, Sarasota62 min

Nearby

Small Craft Advisories in Florida, 2024Every small craft advisory in 2024

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.